MAUDE Adverse Event Report: BARD ACCESS SYSTEMS PER-Q-CATH 4F DUAL-LUMEN PICC PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER WITH; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS PER-Q-CATH 4F DUAL-LUMEN PICC PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER WITH; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of rebw0616 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that when opening the product to use it in procedure, it was verified that it was perforated.Device was not used on the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history, applicable previous investigation(s), labeling, applicable manufacturing records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a punctured catheter was inconclusive due to poor sample condition.Two photo samples and one video sample of a dl perqcath catheter were provided for evaluation.The first photo sample appears to show the perqcath and stylet within a plastic bag.A sticker label containing patient information is shown.The second photo shows a 4 fr dl perqcath catheter kit label with lot: rebw0616.The video sample shows the perqcath catheter outside of patient use.The green colored lumen is being flushed with a 10 ml slip fit stylet syringe.Water is observed to flow out of the distal end.The use is using a pulse motion during infusion.The syringe is then attached to the second infusion hub and infused.Water is observed to flow out of the distal end.No apparent leaks or catheter damage can be clearly seen through the video provided.Since evidence of the reported issue could not be clearly seen, the complaint remains inconclusive at this time.Based on the description of the reported event, possible contributing factors include stylet damage, sharp instrument damage, and damage during handling.A lot history review (lhr) of rebw0616 showed no other similar product complaint(s) from this lot number.

Brand Name
PER-Q-CATH 4F DUAL-LUMEN PICC PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER WITH
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key10032155
Report Number3006260740-2020-01687
Device Sequence Number2986778
Product Code LJS
UDI-Device Identifier00801741074967
UDI-Public(01)00801741074967
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K954104
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Model NumberN/A
Device Catalogue Number4234105
Device Lot NumberREBW0616
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2020
Event Location Hospital
Initial Date Received by Manufacturer 04/23/2020
Supplement Date Received by Manufacturer05/20/2020
Initial Report FDA Received Date05/07/2020
Supplement Report FDA Received Date06/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR